Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Birmingham, AL

March 27, 2011Greene County, Hale County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 27, 2011, 6:26 AM CDT for Greene County, Hale County, Tuscaloosa County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 6:26 AM CDT (11:26 UTC)
Expired
Mar 27, 2011, 7:15 AM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Hale County, AL, Tuscaloosa County, AL

The radar

The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 6:48 AM CDTHAIL 0.881 Sse Knoxville, ALNICKEL SIZED HAIL REPORTED IN KNOXVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1774 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WUUS54 KBMX 271126
SVRBMX
ALC063-065-125-271215-
/O.NEW.KBMX.SV.W.0081.110327T1126Z-110327T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 AM CDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  NORTH CENTRAL HALE COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 715 AM CDT

* AT 622 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF
  NEW WEST GREENE...OR 8 MILES SOUTH OF ALICEVILLE...AND MOVING EAST
  AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST GREENE...MANTUA...UNION...JENA...KNOXVILLE...MOUNDVILLE...
  PLEASANT RIDGE AND LEWISTON.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 52 THROUGH 68...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3294 8817 3296 8818 3296 8816 3302 8817
      3305 8814 3305 8809 3306 8807 3305 8804
      3307 8803 3310 8795 3313 8793 3316 8785
      3320 8754 3295 8752 3292 8821
TIME...MOT...LOC 1126Z 265DEG 45KT 3302 8812

$$

27
3 follow-up statements
600 
WWUS54 KBMX 271141
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 AM CDT SUN MAR 27 2011

ALC063-065-125-271215-
/O.CON.KBMX.SV.W.0081.000000T0000Z-110327T1215Z/
HALE AL-GREENE AL-TUSCALOOSA AL-
641 AM CDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCALOOSA...NORTHERN GREENE AND NORTH CENTRAL HALE COUNTIES UNTIL
715 AM CDT...

AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MANTUA...OR 13 MILES SOUTHEAST OF ALICEVILLE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  JENA...KNOXVILLE...MOUNDVILLE...SNODDY...RALPH...ROMULUS...
  FOSTERS...FOSTERS BOAT LANDING...MOUNDVILLE AIRPORT AND MOUND STATE
  PARK.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 52 THROUGH 68...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3305 8809 3305 8804 3307 8803 3310 8795
      3313 8793 3316 8784 3320 8754 3295 8752
      3293 8808
TIME...MOT...LOC 1141Z 265DEG 45KT 3303 8790

$$

27
041 
WWUS54 KBMX 271155
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 AM CDT SUN MAR 27 2011

ALC063-065-125-271215-
/O.CON.KBMX.SV.W.0081.000000T0000Z-110327T1215Z/
HALE AL-GREENE AL-TUSCALOOSA AL-
655 AM CDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCALOOSA...NORTHERN GREENE AND NORTH CENTRAL HALE COUNTIES UNTIL
715 AM CDT...

AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
KNOXVILLE...OR 16 MILES NORTHEAST OF EUTAW...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNDVILLE...FOSTERS BOAT LANDING...MOUNDVILLE AIRPORT...MOUND
  STATE PARK...ELLIOTS CREEK...PALMORE PARK...HULL...MAXWELL...LITTLE
  SANDY AND ENGLEWOOD.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 52 THROUGH 68...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3305 8809 3305 8804 3307 8803 3310 8795
      3313 8793 3316 8784 3320 8754 3295 8752
      3293 8808
TIME...MOT...LOC 1155Z 265DEG 45KT 3305 8769

$$

27
171 
WWUS54 KBMX 271201
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 AM CDT SUN MAR 27 2011

ALC063-271212-
/O.CAN.KBMX.SV.W.0081.000000T0000Z-110327T1215Z/
GREENE AL-
701 AM CDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3320 8754 3295 8752 3295 8773 3299 8773
      3300 8771 3303 8771 3303 8774 3317 8775
TIME...MOT...LOC 1202Z 265DEG 45KT 3305 8759

$$

ALC065-125-271215-
/O.CON.KBMX.SV.W.0081.000000T0000Z-110327T1215Z/
HALE AL-TUSCALOOSA AL-
701 AM CDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
TUSCALOOSA AND NORTH CENTRAL HALE COUNTIES UNTIL 715 AM CDT...

AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MOUNDVILLE...OR 14 MILES SOUTH OF NORTHPORT...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAXWELL...LITTLE SANDY...ENGLEWOOD AND TAYLORVILLE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 68...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3320 8754 3295 8752 3295 8773 3299 8773
      3300 8771 3303 8771 3303 8774 3317 8775
TIME...MOT...LOC 1202Z 265DEG 45KT 3305 8759

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 5:00 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 27, 5:00 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CDT SUN MAR 27 2011

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

SURFACE FRONT DRAPED ACROSS NORTHERN PART OF THE CWA EARLY THIS
MORNING. HOWEVER...DO STILL HAVE SOME TSRA ACTIVITY LAGGING JUST
BEHIND VERY CLOSE TO THIS. WE ARE DEFINITELY NOT CLEAR BEHIND THE
FRONT. THIS AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
PROGRESS SOUTHEASTWARD DURING THE DAY TODAY. DRY AIR WILL BE SLOW
TO SINK SOUTHWARD AS THE FRONT IS EXPECTED TO STALL JUST SOUTH OF
CENTRAL ALABAMA LATE TODAY. HOWEVER...DEPENDING ON EXACTLY WHERE
THE FRONT STALLS WILL DICTATE THE STRENGTH OF THE ACTIVITY ALONG
THE SOUTHERN HALF OF THE STATE. STILL HAVE A CHANCE...ESPECIALLY
IN THE AFTERNOON OF STRONG TO SEVERE WEATHER. ACROSS THE AFTERNOON
INSTABILITY REMAINS ACROSS THE SE WITH 1500-2000 0-3KM MU
CAPES...NOT TO MENTION -5 TO -7 LI'S. WITH UPPER 70S IN THE
FORECAST ACROSS THE SOUTH...ANY STORMS THAT POP UP CERTAINLY HAVE
THE OPPORTUNITY TO GO SEVERE.

TONIGHT INSTABILITY PARAMETERS TAPER DOWN BUT COULD STILL SEE A
FEW THUNDERSTORMS ACROSS THE SOUTHERN SECTIONS CLOSER TO STALLED
FRONT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS IN THE ZONAL FLOW.
THUS...STRONG COLD AIR ADVECTION NOT SUPPORTED BY THE UPPER FLOW.
CONVECTION SHOULD EXIT DURING EARLY MONDAY FOR THE MOST PART...
WITH DARE I SAY IT TOO LOUD...AN ACTUAL BREAK IN THE PRECIP FOR
MONDAY NIGHT INTO EARLY TUESDAY.

UPPER FLOW TURNS FROM ZONAL TO SOUTHWEST DURING TUE/WED TIME FRAME
AS A TROUGH DIGS ACROSS THE WESTERN U.S. HERE IS WHERE OUR
CONFIDENCE WANES AS THE STRENGTH AND SPEED OF THIS TROUGH IS IN
QUESTION WITH DIVERGING MODEL SOLUTIONS. COMPUTER MODELS HAVE BEEN
ADVERTISING THE LEE SIDE SURFACE TROUGH FOR SEVERAL DAYS BUT ARE
STRUGGLING TO PREDICT ITS PATH AND TIMING. WOULD NOT BE SURPRISED
TO SEE THE SLOWER SOLUTION OF DRAGGING THE PRECIP OUT THAT THE GFS
IS ADVERTISING WITH THE SURFACE LOW TRAVERSING POSSIBLY THE
NORTHERN GULF ALONG WITH STALLED BOUNDARIES ACROSS CENTRAL ALABAMA
AS THE LIKELY HOOD OF FRONTS CONTINUING TO GET THROUGH TO THE GULF
DECREASES WITH EACH SYSTEM. ALSO...UPPER FLOW DOES NOT SUPPORT
PULLING THE SURFACE SYSTEM OUT OF THE AREA UNTIL LATE IN THE WEEK.
NOW WHETHER OR NOT WE GET THE STRONG UPPER TROUGH EJECTING
VIGOROUS SHORTWAVES IN THE AREA REMAINS TO BE SEEN. HOWEVER...AM
HESITANT TO COOL THINGS OFF MID WEEK WITH THIS OTHER POSSIBILITY
ON THE TABLE. IF THE GFS VERIFIES...WE COULD BE IN STORE FOR SOME
MIGHTY ANGRY WEATHER THURSDAY AFTERNOON WITH 2500-3800 CAPES AND
LI'S -5 TO -11 JUST TO THE SW OF HERE...OUCH...DURING THE PEAK
HEATING OF THE DAY WITH PLENTY OF AVAILABLE MOISTURE AND A STALLED
BOUNDARY. NEEDLESS TO SAY AS WE GET TOWARD MID WEEK CONFIDENCE IS
LOW AND WILL NEED TO BE WATCHED CLOSELY. STILL A WET FORECAST FOR
THE WEEK.

08/MNK

&&

.AVIATION...12Z TAF DISCUSSION.

AT 11Z...SFC LOW IN VICINTY OF KALX WITH TRAILING SHALLOW COLD FRONT
FROM NEAR A KEET-KTCL-KJAN LINE. NORTH OF THE FRONT AND LOW...MOIST
SW WINDS ALOFT RIDING OVER COOL SFC AIR ARE PRODUCING IFR CIGS WHICH
WILL CONTINUE INTO THE EARLY AFTERNOON. DUE TO THE VICINITY OF THE
LOW...SHRA AND A FEW TSRA ARE POSSIBLE AND WILL MENTION IN TAFS
BASED ON RADAR TRENDS...BUT ACTIVITY NORTH OF FRONT SHOULD BE
DIMINISHING DURING THE MORNING HOURS. SOUTH OF FRONT IN THE WARM
SECTOR...MVFR CIGS ARE OCCURRING WITH NO VSBY PROBLEMS AS WINDS ARE
KEEPING BR FROM FORMING. AS THE UPPER LEVEL DYNAMICS PULL AWAY FROM
THE AREA...THE SFC FRONT WILL BE SLOW TO MOVE SOUTHWARD AND CLEAR
THE AREA...WITH SCATTERED TSRA DEVELOPING WITH SFC HEATING NEAR AND
SOUTH OF BOUNDARY AT AREAS LIKE KMGM AND KTOI. ANOTHER REPEAT OF IFR
CIGS ARE LIKELY AFTER 06Z ON THE COOL SIDE OF THE FRONT AS ABUNDANT
MOISTURE IN THE LOWEST 10 KFT OCCURS THROUGH FORECAST CYCLE.
STEFKOVICH

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER
SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS
AND MONITORED FOR ACCURACY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  49  68  45  69 /  40  60  20  10  10
ANNISTON    67  50  69  46  71 /  40  60  20  10  10
BIRMINGHAM  67  49  69  48  73 /  40  60  20  10  10
TUSCALOOSA  69  50  70  49  75 /  40  60  10  10  20
CALERA      68  51  70  50  73 /  40  60  20  10  10
AUBURN      74  55  72  49  72 /  60  50  30  10  10
MONTGOMERY  76  60  76  54  78 /  60  50  20  10  20
TROY        77  59  77  53  77 /  60  40  30  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/75
Hazardous weather outlook, Mar 27, 6:25 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 AM CDT SUN MAR 27 2011

ALZ011>015-017>050-281130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
625 AM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FOR AREAS
ALONG AND SOUTH OF A TUSCALOOSA TO WEDOWEE LINE. THE THREATS WILL
LARGE HAIL AND DAMAGING WINDS. THE THREATS WILL END AS A COLD
FRONT PUSHES SOUTHWARD THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA AS EARLY AS TUESDAY
NIGHT AND MAY IMPACT THE AREA THROUGH AS LAST AS THURSDAY. THERE
ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS
AGREE THAT THERE WILL BE ANOTHER ROUND OF SEVERE WEATHER. AT THIS
TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. LOCALIZED
FLOODING MAY ALSO BE A CONCERN DEPENDING ON THE AMOUNT OF RAIN THE
AREA RECEIVES THIS WEEKEND. CONFIDENCE REMAINS LOW ON THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
ACROSS THE SOUTHEAST THIS AFTERNOON...AND POSSIBLY AGAIN TUESDAY
EVENING THROUGH THURSDAY.

In the hours before

Special weather statement, Mar 27, 12:46 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 AM CDT SUN MAR 27 2011

ALZ027-028-036-037-270630-
CLAY AL-COOSA AL-TALLADEGA AL-TALLAPOOSA AL-
1246 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLADEGA...SOUTHWESTERN
CLAY...NORTHWESTERN TALLAPOOSA AND NORTHEASTERN COOSA COUNTIES UNTIL
130 AM CDT...

AT 1243 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WOODSTOCK...OR NEAR SYLACAUGA...MOVING SOUTHEAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GOODWATER...
  KELLYTON...
  ALEXANDER CITY...
  PARKDALE...
  HATCHET...

&&

LAT...LON 3303 8568 3283 8585 3315 8631 3329 8618
TIME...MOT...LOC 0547Z 306DEG 23KT 3316 8615

27
Special weather statement, Mar 27, 12:53 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 AM CDT SUN MAR 27 2011

ALZ028-029-037-038-270700-
CHAMBERS AL-CLAY AL-RANDOLPH AL-TALLAPOOSA AL-
1253 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...SOUTHERN CLAY...
CHAMBERS AND NORTHEASTERN TALLAPOOSA COUNTIES UNTIL 200 AM CDT...

AT 1248 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
MORRISON CROSS ROADS TO 6 MILES SOUTHWEST OF ASHLAND...AND MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ROANOKE...
  STROUD...
  LAFAYETTE...
  MALONE...
  GOLDVILLE...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3282 8545 3320 8605 3346 8534 3341 8528
      3292 8519
TIME...MOT...LOC 0553Z 307DEG 24KT 3336 8535 3318 8586

27
Special weather statement, Mar 27, 2:24 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 AM CDT SUN MAR 27 2011

ALZ014-270815-
WINSTON AL-
224 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WINSTON COUNTY UNTIL 315
AM CDT...

AT 223 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEEDMORE...OR NEAR HALEYVILLE...MOVING EAST AT 50
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ASHRIDGE...
  MORELAND...
  BRUSHY LAKE...
  INMANFIELD...
  ADDISON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3431 8713 3430 8711 3418 8711 3420 8764
      3432 8764
TIME...MOT...LOC 0724Z 274DEG 46KT 3428 8759

27
Special weather statement, Mar 27, 4:00 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 AM CDT SUN MAR 27 2011

ALZ020-270945-
CHEROKEE AL-
400 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL 445
AM CDT...

AT 355 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TABOR ROAD...OR 13 MILES NORTHWEST OF CENTRE...
MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CENTRE...
  CEDAR BLUFF...
  TENNALA...
  WEISS LAKE...
  MOSHAT...

&&

LAT...LON 3431 8546 3401 8540 3400 8541 3408 8578
      3414 8580 3413 8584 3422 8585 3425 8584
      3425 8582 3427 8581 3427 8578 3433 8569
TIME...MOT...LOC 0901Z 277DEG 49KT 3424 8576

27
Special weather statement, Mar 27, 4:41 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 AM CDT SUN MAR 27 2011

ALZ018>021-271030-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ETOWAH AL-
441 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE...SOUTHEASTERN
ETOWAH...NORTHEASTERN CALHOUN AND NORTHERN CLEBURNE COUNTIES UNTIL
530 AM CDT...

AT 437 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ATTALLA...OR NEAR GADSDEN...MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.  ALSO...THIS STORM COULD INTENSIFY IN THE NEXT 15 OR 20
MINUTES TO REACH SEVERE CRITERIA.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GADSDEN...
  HOKES BLUFF...
  PIEDMONT...
  GADSDEN MALL...
  ANDERSON...

&&

LAT...LON 3378 8537 3393 8615 3411 8613 3408 8541
      3379 8535
TIME...MOT...LOC 0941Z 276DEG 41KT 3401 8603

27
Special weather statement, Mar 27, 6:16 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 AM CDT SUN MAR 27 2011

ALZ022-023-030>032-271200-
GREENE AL-HALE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
616 AM CDT SUN MAR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
SOUTHERN PICKENS...NORTHERN GREENE...NORTHERN HALE AND EXTREME
NORTHERN SUMTER COUNTIES UNTIL 700 AM CDT...

AT 613 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHWEST OF PANOLA...OR 12 MILES SOUTHWEST OF
ALICEVILLE...MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ALICEVILLE...
  NEW WEST GREENE...
  WEST GREENE...
  BENEVOLA...
  MANTUA...

&&

LAT...LON 3311 8833 3321 8764 3293 8760 3292 8836
TIME...MOT...LOC 1116Z 264DEG 40KT 3302 8828

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:12 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne37 min
Mar 26, 7:19 PM CDTSevere Thunderstorm WarningBMXFayette, Walker41 min
Mar 26, 7:32 PM CDTSevere Thunderstorm WarningBMXWalker, Winston28 min
Mar 26, 7:39 PM CDTTornado WarningBMXWalker36 min
Mar 26, 8:05 PM CDTTornado WarningBMXJefferson, Walker55 min
Mar 26, 8:21 PM CDTSevere Thunderstorm WarningBMXCherokee24 min
Mar 26, 8:28 PM CDTSevere Thunderstorm WarningBMXMarion, Winston62 min
Mar 26, 8:30 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah60 min
Mar 26, 8:58 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Jefferson, St. Clair, Talladega25 min
Mar 26, 9:13 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah47 min
Mar 26, 9:16 PM CDTSevere Thunderstorm WarningBMXMarion, Winston59 min
Mar 26, 9:44 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston46 min
Mar 26, 10:12 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega48 min
Mar 26, 10:16 PM CDTAreal Flood AdvisoryBMXCalhoun, Cleburne, Jefferson, St. Clair, Shelby, Talladega3 hr
Mar 26, 10:27 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker63 min
Mar 26, 10:27 PM CDTTornado WarningBMXClay, St. Clair, Talladega15 min
Mar 26, 10:30 PM CDTSevere Thunderstorm WarningBMXClay, Jefferson, St. Clair, Shelby, Talladega45 min
Mar 26, 10:34 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Tuscaloosa56 min
Mar 26, 10:45 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph, St. Clair, Talladega45 min
Mar 26, 11:09 PM CDTSevere Thunderstorm WarningBMXClay, Talladega36 min
Mar 26, 11:19 PM CDTSevere Thunderstorm WarningBMXClay, Randolph41 min
Mar 26, 11:28 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker16 min
Mar 27, 12:32 AM CDTSevere Thunderstorm WarningBMXRandolph15 min
Mar 27, 12:46 AM CDTSpecial Weather StatementBMXClay44 min
Mar 27, 12:53 AM CDTSpecial Weather StatementBMXChambers, Randolph67 min
Mar 27, 1:06 AM CDTTornado WarningBMXChambers17 min
Mar 27, 1:08 AM CDTTornado WarningBMXChambers, Clay, Randolph, Tallapoosa52 min
Mar 27, 1:12 AM CDTTornado WarningBMXChambers, Tallapoosa48 min
Mar 27, 1:52 AM CDTTornado WarningBMXChambers22 min
Mar 27, 1:53 AM CDTTornado WarningBMXChambers, Tallapoosa13 min
Mar 27, 2:24 AM CDTSpecial Weather StatementBMXWinston51 min
Mar 27, 4:00 AM CDTSpecial Weather StatementBMXCherokee45 min
Mar 27, 4:41 AM CDTSpecial Weather StatementBMXCherokee, Etowah49 min
Mar 27, 6:16 AM CDTSpecial Weather StatementBMXGreene44 min
Mar 27, 7:01 AM CDTSevere Thunderstorm WarningBMXBibb, Hale, Tuscaloosa44 min
Mar 27, 7:11 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter49 min
Mar 27, 7:42 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa48 min
Mar 27, 7:55 AM CDTSpecial Weather StatementBMXGreene, Hale50 min
Mar 27, 7:58 AM CDTSpecial Weather StatementBMXShelby47 min
Mar 27, 8:32 AM CDTSpecial Weather StatementBMXCoosa43 min
Mar 27, 9:45 AM CDTSpecial Weather StatementBMXChilton45 min
Mar 27, 10:02 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore28 min
Mar 27, 10:27 AM CDTSpecial Weather StatementBMXCoosa33 min
Mar 27, 10:40 AM CDTSpecial Weather StatementBMXChilton50 min
Mar 27, 11:02 AM CDTSpecial Weather StatementBMXTallapoosa43 min
Mar 27, 11:37 AM CDTSpecial Weather StatementBMXChambers23 min
Mar 27, 11:41 AM CDTSpecial Weather StatementBMXElmore49 min
Mar 27, 12:05 PM CDTSpecial Weather StatementBMXRussell40 min
Mar 27, 12:12 PM CDTSevere Thunderstorm WarningBMXRussell48 min
Mar 27, 1:29 PM CDTSevere Thunderstorm WarningBMXBarbour31 min
Mar 27, 6:13 PM CDTSpecial Weather StatementBMXBarbour47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.